# SDR QXEA2014012300058

- Difficulty date: January 23, 2014
- Submitted: January 23, 2014
- Operation: Air carrier
- Aircraft: N401QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4031
- Aircraft time: 30,601 hours, 31,783 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 4462531
- Condition: Odor
- Location: Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF,  A SMOKE ALARM IN LAV WENT OFF. F/A ALSO NOTED VISIBLE SMOKE IN FRONT OF ACFT NEAR FWD GALLEY CART AREA.  SLIGHT BURNING ODOR NOTED IN FLIGHT DECK, BUT NO SMOKE SEEN.  BLEED AIR DUCT TEMP INDICATOR SHOWED DUCT TEMP AT 30 TO 40 D CELCIUS.  RETURNED TO FIELD, LANDED UNEVENTFULLY.  PERFORMED DETAILED VISUAL INSPECTION OF ALL WIRING, BALLASTS, GROUNDS AND ELECTRICAL COMPONENTS IN VICINITY AND FOUND NO EVIDENCE OF BURNING, OVERHEATING, OR ODORS. GROUND RAN ACFT IN VARIOUS SETTINGS, UNABLE TO PRODUCE ANY SMOKE OR ODORS OF BURNING AT ANY TIME. ON REMOVAL OF LAV SMOKE DETECTOR FOUND STRONG BURNED ODOR INSIDE UNIT.  R & R LAV SMOKE DETECTOR, OPS CHECKED GOOD. E
